Q:

What are the ingredients of Advil?

A:

Quick Answer

The active ingredient of Advil is ibuprofen, a nonsteroidal anti-inflammatory drug that relieves pain and reduces fever, according to the official product website. Advil Film-Coated Tablets contain water-soluble sodium ibuprofen, and Advil Liqui-Gels contain solubilized ibuprofen in a liquid state.

Continue Reading

Full Answer

Inactive ingredients of Advil tablets include colloidal silicon dioxide, cornstarch, acetylated monoglycerides, croscarmellose sodium and methylparaben, according to Drugs.com. They also include povidone, pregelatinized starch, microcrystalline cellulose, sodium benzoate and sodium lauryl sulfate. Stearic acid, synthetic iron oxide, sucrose, titanium dioxide and propylparaben make up the remaining ingredients. Ibuprofen provides temporary relief for aches and pains resulting from the common cold, menstrual cramps, headaches, backaches, muscle aches and arthritis. It also provides temporary fever reduction. Advil contains 200 milligrams of ibuprofen in each tablet, caplet and gel cap, and the maximum dosage is six tablets in a 24-hour period. Store Advil products at a temperature between 68 and 77 degrees Fahrenheit.

Each Advil Film-Coated Tablet contains 22 milligrams of sodium, below the threshold for requiring a warning on the package, according to the official product website. While standard Advil includes a sugar coating, Advil Film-Coated Tablets instead use a sweet-tasting film. Advil products do not contain any level of aspirin. Patients should speak with a doctor before taking Advil with nutritional supplements, herbal remedies or other medications.

Take these products with food to prevent possible stomach bleeding. People are more susceptible to stomach bleeding if they are over 60 years old, have had stomach ulcers or bleeding problems in the past, are already taking blood thinning or steroid drugs, consume three or more alcoholic drinks every day, or take more than the recommended dose of Advil for a longer time than directed. The risk is also higher if a person takes other drugs containing prescription or nonprescription NSAIDs, such as aspirin, ibuprofen or naproxen.

Advil has been known to cause severe allergic reactions in some people. The symptoms include hives, facial swelling, asthma, shock, skin reddening, rash and blisters.

Learn more about Medications & Vitamins
Sources:

Related Questions

Explore